Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 17, NWS Midland/Odessa, TX

March 15, 20144 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 15, 2014, 6:08 AM CDT for 4 counties in Texas. It took effect at Mar 15, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2014, 6:08 AM CDT (11:08 UTC)
In effect from
Mar 15, 2014, 10:00 AM CDT
Expired
Mar 15, 2014, 10:13 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3132 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS84 KMAF 151108
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 AM CDT SAT MAR 15 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR
THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO...VAN
HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS
PECOS...AND PRESIDIO...PECOS...AND BREWSTER COUNTIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF
15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR ALL OF WEST TEXAS
AND SOUTHEAST NEW MEXICO...

.20 FOOT WINDS WILL VEER TO THE WEST AND INCREASE TODAY...BRINGING
UNSEASONABLY WARM AND DRY CONDITIONS TO ALL OF SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS. THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS. A STRONG COLD FRONT WILL MOVE SOUTH THROUGH
THE AREA OVERNIGHT. WHILE HUMIDITY IS EXPECTED TO INCREASE RAPIDLY
WITH THE ARRIVAL OF THE FRONT...ABRUPT WIND SHIFTS COULD AGGRAVATE
POTENTIAL FIRE OPERATIONS. 

LARGE PORTIONS OF THE REGION COULD SEE CRITICAL FIRE WEATHER CONDITIONS
AGAIN ON SUNDAY...DESPITE COOLER TEMPERATURES.

TXZ045>048-050>053-061>063-068>070-082-152315-
/O.CAN.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/
/O.CON.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-TERRELL-
608 AM CDT SAT MAR 15 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 
15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE WESTERN LOW ROLLING 
PLAINS...PERMIAN BASIN...AND TERRELL COUNTY...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

* WIND...NORTH 20 TO 30 MPH.

* HUMIDITY...15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ057>060-067-074-075-079>081-258-152315-
/O.UPG.KMAF.FW.A.0013.140315T1600Z-140316T0300Z/
/O.NEW.KMAF.FW.W.0017.140315T1500Z-140316T0600Z/
/O.CON.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-GUADALUPE MOUNTAINS-
608 AM CDT SAT MAR 15 2014 /508 AM MDT SAT MAR 15 2014/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR 20 FOOT WINDS OF 20 
MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME 
FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...
SOUTHEAST NEW MEXICO...VAN HORN AND THE HIGHWAY 54 CORRIDOR...
REEVES COUNTY AND THE UPPER TRANS PECOS...AND PRESIDIO...PECOS...
AND BREWSTER COUNTIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER
FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW
MEXICO...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND
THE UPPER TRANS PECOS...AND PRESIDIO...PECOS...AND BREWSTER
COUNTIES...

* WIND...TODAY...WEST TO NORTHWEST 20 TO 30 MPH. SUNDAY...NORTH 20
  TO 30 MPH.

* HUMIDITY...TODAY...10 TO 15 PERCENT. SUNDAY...15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
262 
WWUS84 KMAF 151933
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CDT SAT MAR 15 2014

...RED FLAG WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY
FOR RH/S OF 10 TO 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER
AND HIGH TO VERY HIGH FIRE DANGER ALONG AND WEST OF A TATUM TO
KERMIT TO FORT STOCKTON TO BIG BEND LINE...

...FIRE WEATHER WATCH FOR SUNDAY CANCELLED...

.20 FOOT WESTERLY WINDS OF 20 MPH OR GREATER WILL PERSIST OVER ALL
OF THE FORECAST AREA UNTIL THIS EVENING, BUT A STRONG COLD FRONT
WILL DROP SOUTH THROUGH THE AREA TONIGHT. SINCE RH/S WILL DROP TO
10 TO 15 PERCENT ALONG AND WEST OF A TATUM TO KERMIT TO FORT
STOCKTON TO BIG BEND LINE, A RED FLAG WARNING IS IN EFFECT FOR
THESE AREAS.  ALTHOUGH RH/S WILL BEGIN TO RISE BEHIND THE FRONT,
AN ABRUPT CHANGE IN WIND DIRECTION BEHIND THE FRONT, AND THE
POTENTIAL FIRE FIGHTING PROBLEMS ARISING FROM SUCH A WIND SHIFT, 
WARRANTS KEEPING THE RED FLAG WARNING GOING UNTIL 1 AM CDT. 

DESPITE COOLER TEMPERATURES, LARGE PORTIONS OF THE FORECAST AREA
WILL LIKELY HAVE ELEVATED FIRE WEATHER CONDITIONS AGAIN ON
SUNDAY. IT WILL BE WINDY AREAWIDE, BUT RH/S WILL LIKELY STAY ABOVE
15 PERCENT IN MOST LOCATIONS. THEREFORE, THE FIRE WEATHER WATCH
SUNDAY HAS BEEN CANCELLED.  

NMZ114-115-TXZ057>060-067-074-075-079>081-258-160600-
/O.CAN.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-140316T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-GUADALUPE MOUNTAINS-
233 PM CDT SAT MAR 15 2014 /133 PM MDT SAT MAR 15 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG
AND WEST OF A TATUM TO KERMIT TO FORT STOCKTON TO BIG BEND LINE...

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR LOCATIONS ALONG AND WEST OF A TATUM TO KERMIT TO
FORT STOCKTON TO BIG BEND LINE...

* HUMIDITY...TODAY...10 TO 15 PERCENT. 

* FIRE DANGER...HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-061>063-068>070-082-152045-
/O.CAN.KMAF.FW.A.0012.140316T1500Z-140317T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-TERRELL-
233 PM CDT SAT MAR 15 2014

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR LOCATIONS ALONG AND EAST OF A TATUM TO KERMIT TO
FORT STOCKTON TO BIG BEND LINE...

ALTHOUGH WINDY CONDITIONS WILL PREVAIL AREAWIDE, COOLER
TEMPERATURES WILL LIKELY PREVENT RH/S FROM DROPPING TO 15 PERCENT
OR BELOW IN MOST LOCATIONS. THEREFORE, THE FIRE WEATHER WATCH HAS
BEEN CANCELLED.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
149 
WWUS84 KMAF 160313 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1013 PM CDT SAT MAR 15 2014

...RED FLAG WARNING HAS BEEN CANCELLED...

.ALTHOUGH IT WILL STILL BE WINDY OVERNIGHT ALONG WITH SHIFTING
WINDS THE COOLER TEMPERATURES...LIGHT SHOWERS...AN INCREASING
RH/S ARE SLOWLY MITIGATING CONCERNS.

NMZ114-115-TXZ057>060-067-074-075-079>081-258-160415-
/O.CAN.KMAF.FW.W.0017.000000T0000Z-140316T0600Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-GUADALUPE MOUNTAINS-
1013 PM CDT SAT MAR 15 2014 /913 PM MDT SAT MAR 15 2014/

...RED FLAG WARNING IS CANCELLED FOR ALL AREAS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

HUMIDITY HAS INCREASED ABOVE 15 PERCENT WITH COOLER TEMPERATURES.

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 5:28 AM CDT, 40 minutes earlier.

Area forecast discussion, Mar 15, 5:28 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 AM CDT Sat Mar 15 2014

.DISCUSSION...

Currently, a few very light showers are across the area.  These
showers are developing as a result of a shortwave passing over the
area.  More showers are expected later today with an isolated
thunderstorm possible due to good lapse rates across the area.  High
temperatures today will likely be a couple degrees cooler than
yesterday due to an increase in cloud cover.  The strengthening
surface trough across the area today will contribute to a tightening
surface pressure gradient.  This will cause winds to become gusty
out of the west this afternoon with high winds likely through
Guadalupe Pass.  MOSS guidance is indicating high winds in the
Guadalupe Mountains this afternoon so the High Wind Watch has been
upgraded to a High Wind Warning.

An upper trough will move over the region tonight with a cold front
pushing through the area late this evening.  Winds will be very
strong out of the north behind this front.  Winds are expected to
become stronger over the Guadalupe Mountains as the front moves
through the area so the High Wind Warning will remain in effect
until 6 pm MDT.  A Wind Advisory has been issued for the Permian
Basin, Western Low Rolling Plains, southeast New Mexico plains,
Davis Mountains, Van Horn and Highway 54 Corridor, and the Upper
Trans Pecos for Saturday night through Sunday afternoon from strong
winds with the cold front.  There will likely be a lull in the winds
around sunrise Sunday morning before picking up again by Sunday
afternoon so both the High Wind Warning and Wind Advisory criteria
may not be met during this time.  Blowing dust with a reduction in
visibilities will be likely both Saturday night and into the day
Sunday with the strong winds behind the front.  Showers with an
isolated thunderstorm will be possible Saturday night and Sunday.
Temperatures will be much cooler behind the front so a few snow
showers will be possible in the higher elevations of the Guadalupe
Mountains Saturday night.

The precipitation and strong winds are expected to be over by Sunday
night.  A good warm up will occur on Monday as a lee surface trough
develops across the area during the afternoon with winds becoming
southwesterly.  Another upper trough will move over the
Central/Northern Plains on Tuesday sending a cold front towards the
CWA.  High temperatures on Tuesday will likely be even warmer than
on Monday in advance of the front.  The GFS and ECMWF differ in
regards to the timing and strength of the front but expect
temperatures to be cooler on Wednesday.  A warm up is again expected
on Thursday as the upper trough moves to the east and a lee surface
trough begins developing across the area.  No precipitation is
expected in the extended forecast.

.FIRE WEATHER...

A leeside sfc trough developing on the Front Range will sink SSE
into Central Texas today and this evening, veering winds to the
west.  Downslope warming will result in unseasonably warm temps and
consequent low RH's over the region.  Forecast soundings mix out to
well-above 700mb, and will bring 20-ft winds to critical levels over
western zones.  Attm....the Wrn Low Rolling Plains/PB/Lwr Trans
Pecos don't look like they'll reach Red Flag criteria long enough to
warrant a warning there.  We'll upgrade to a warning, and leave
these areas out.  In addition, we'll run the warning until 06Z to
include fropa.

For Sunday, critical post-frontal winds look like a given, but
models differ somewhat on RH, and whether critical RH's will be low
enough for long enough.  For product brevity, we prefer to leave the
Fire Wx Watch as is, especially w/RH discrepancies.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 74  40  51  32  /  20  20  20  10
BIG SPRING TX              74  40  48  33  /  20  30  20  10
CARLSBAD NM                75  39  56  31  /  10  20  10  10
DRYDEN TX                  82  48  57  38  /  10  10  20  10
FORT STOCKTON TX           77  43  55  36  /  10  20  20  10
GUADALUPE PASS TX          68  35  52  34  /  10  20  10  10
HOBBS NM                   73  37  51  31  /  20  20  10  10
MARFA TX                   71  31  51  24  /  10  20  20  10
MIDLAND INTL AIRPORT TX    75  41  51  32  /  20  20  20  10
ODESSA TX                  75  41  51  32  /  20  20  20  10
WINK TX                    78  41  54  33  /  10  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 10 AM MDT this morning through this
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     FIRE WEATHER WATCH from Sunday morning through Sunday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     WIND ADVISORY from 9 PM this evening to 3 PM MDT Sunday FOR THE
     FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Northern Lea County...Southern Lea County.

     HIGH WIND WARNING from Noon today to 6 PM MDT Sunday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

TX...FIRE WEATHER WATCH from 11 AM CDT /10 AM MDT/ this morning
     through this evening FOR THE FOLLOWING ZONES... Andrews...
     Big Bend Area...Borden...Crane...Davis/Apache Mountains
     Area...Dawson...Ector...Gaines...Glasscock...Guadalupe
     Mountains...Howard...Loving...Marfa Plateau...Martin...
     Midland...Mitchell...Pecos...Presidio Valley...Reagan...
     Reeves County and Upper Trans Pecos...Scurry...Terrell...
     Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.

     FIRE WEATHER WATCH from Sunday morning through Sunday evening
     FOR THE FOLLOWING ZONES... Andrews...Big Bend Area...
     Borden...Crane...Davis/Apache Mountains Area...Dawson...
     Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Presidio Valley...Reagan...Reeves County and Upper
     Trans Pecos...Scurry...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

     WIND ADVISORY from 10 PM this evening to 4 PM CDT Sunday FOR THE
     FOLLOWING ZONES... Andrews...Borden...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Howard...Loving...Marfa Plateau...Martin...Midland...
     Mitchell...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

     HIGH WIND WARNING from Noon today to 6 PM MDT Sunday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

&&

44/80
Hazardous weather outlook, Mar 15, 4:52 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 AM CDT SAT MAR 15 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
452 AM CDT SAT MAR 15 2014 /352 AM MDT SAT MAR 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WARM...DRY...AND WINDY CONDITIONS ARE ANTICIPATED ACROSS ALL OF SOUTHEAST
NEW MEXICO AND MOST OF WEST TEXAS TODAY AND THIS EVENING...RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS.  A RED FLAG WARNING IS IN EFFECT.

A STRONG COLD FRONT WILL MOVE SOUTH INTO THE AREA TONIGHT.  GUSTY
NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH ARE
EXPECTED ALONG AND BEHIND THE FRONT...ALONG WITH AREAS OF BLOWING
DUST.  A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS AND MOST OF WEST TEXAS.  IN ADDITION...STRONG WEST WINDS ARE
LIKELY IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...AND WILL SHIFT
TO THE NORTH BEHIND THE FRONT TONIGHT.  A HIGH WIND WARNING IS IN EFFECT.

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA TODAY AND TONIGHT.
ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING.
HOWEVER...SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN
SUNDAY OVER MOST OF THE AREA AS COOLER...BUT DRIER AIR IS USHERED INTO
THE REGION ON GUSTY NORTHERLY WINDS.  A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:27 AM CDTHigh Wind WarningMAF35 hr
Mar 15, 5:27 AM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more35 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.